Annals of Functional Analysis

Some geometric constants of absolute normalized norms on $\Bbb R^2$

Hiroyasu Mizuguchi and Kichi-Suke Saito

Full-text: Open access

Abstract

We consider the Banach space $X=(\Bbb R^2‎, ‎\|\cdot\|)$ with a normalized‎, ‎absolute norm‎. ‎Our aim in this paper is to calculate the modified Neumann-Jordan constant $C'_{NJ}(X)$ and the Zbăganu constant $C_Z(X)$‎.

Article information

Source
Ann. Funct. Anal., Volume 2, Number 2 (2011), 22- 33.

Dates
First available in Project Euclid: 12 May 2014

Permanent link to this document
https://projecteuclid.org/euclid.afa/1399900191

Digital Object Identifier
doi:10.15352/afa/1399900191

Mathematical Reviews number (MathSciNet)
MR2855283

Zentralblatt MATH identifier
1256.46006

Subjects
Primary: 46B20: Geometry and structure of normed linear spaces
Secondary: 46B25: Classical Banach spaces in the general theory

Keywords
Zbăganu constant ‎absolute norm ‎von ‎‎Neumann-Jordan constant

Citation

Mizuguchi, Hiroyasu; Saito, Kichi-Suke. Some geometric constants of absolute normalized norms on $\Bbb R^2$. Ann. Funct. Anal. 2 (2011), no. 2, 22-- 33. doi:10.15352/afa/1399900191. https://projecteuclid.org/euclid.afa/1399900191


Export citation

References

  • J. Alonso, P. Martin and P.L. Papini, Wheeling around von Neumann-Jordan constant in Banach Spaces, Studia Math. 188 (2008), no. 2, 135–150.
  • J. Alonso and P. Martin, A counterexample for a conjecture of G. Zb$\hat a$ganu about the Neumann-Jordan constant, Rev. Roumaine Math. Pures Appl. 51 (2006), 135–141.
  • J.A. Clarkson, The von Neumann-Jordan constant for the Lebesgue spaces, Ann. of Math. (2) 38 (1937), no. 1, 114–115.
  • J. Gao, A Pythagorean approach in Banach spaces, J. Inequal. Appl. (2006), Art. ID 94982, 1–11.
  • J. Gao and K. Lau, On the geometry of spheres in normed linear spaces, J. Austral. Math. Soc., 48(1990), 101–112.
  • J. Gao and S. Saejung, Normal structure and the generalized James and Zbăganu constant, Nonlinear Anal. 71 (2009), no. 7-8, 3047–3052.
  • J. Gao and S. Saejung, Some geometric measures of spheres in Banach spaces, Appl. Math. Comput. 214 (2009), no. 1, 102–107.
  • P. Jordan and J. von Neumann, On inner products in linear metric spaces, Ann. of Math. (2) 36 (1935), no. 3, 719–723.
  • E. Llorens-Fuster, E.M. Mazcuñán-Navarro and S. Reich, The Ptolemy and Zbăganu constants of normed spaces, Nonlinear Anal. 72 (2010), no. 11, 3984–3993.
  • M. Kato and Y. Takahashi, On sharp estimates concerning von Neumann-Jordan and James constants for a Banach space, Rend. Circ. Mat. Palermo, Serie II, Suppl. 82 (2010), 1–17.
  • K.-S. Saito, M. Kato and Y. Takahashi, Von Neumann-Jordan constant of absolute normalized norms on $\mathbb{C}^2$, J. Math. Anal. Appl. 244 (2000), no. 2, 515–532.
  • Y. Takahashi and M. Kato, A simple inequality for the von Neumann-Jordan and James constants of a Banach space, J. Math. Anal. Appl. 359 (2009), no. 2, 602–609.
  • Y. Takahashi, M. Kato and K. -S. Saito, Strict convexity of absolute norms on $\Bbb C^2$ and direct sums of Banach spaces, J. Inequal. Appl., 7(2002), 179–186.
  • C. Yang and H. Li, An inequality between Jordan-con Neumann constant and James constant, Appl. Math. Lett. 23 (2010), no. 3, 277–281.
  • G. Zbăganu, An inequality of M. Rǎdulescu and S. Rǎdulescu which characterizes inner product spaces, Rev. Roumaine Math. Puers Appl. 47 (2001), 253–257.